MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410041230
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a presidio 10 coil (pc410041230/c41462) could not be detached during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a presidio 10 coil (pc410041230/c41462) could not be detached during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.Three attempts to obtain additional information were unsuccessful.If additional information is received at a later date, the file will be updated at that time.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The distal tip of the green introducer was adhered to part of the inner pouch label and was gently detached.The embolic coil is located in the translucent introducer sheath.A segment of embolic coil protrudes from the skive in the translucent introducer sheath.There is a bend in the translucent introducer sheath at the point of protrusion.There are no kinks or bends apparent in the dpu core wire.There are kinks in several locations along the embolic coil.The rh coil appears to have received heat and melted.The articulating joint is partially obscured by the translucent introducer sheath, but appears to be missing some solder on the proximal end (distal end of the rh coil).The v-notch is undamaged.The resistance of the device was tested.The resistance was 51.9, which is within the specification range of 48.5 ¿ 56 for this product.Detachment cannot be tested because the protrusion of the embolic coil from the translucent introducer sheath prevents advancing the coil out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach is confirmed.The rh coil has received heat and melted, yet the embolic coil is still attached to the dpu.The evidence of the kinks in the embolic coil and the protrusion of the coil from the skive of the translucent introducer sheath suggest that the device was subject to excessive force.The missing solder may have prevented the heat from being transferred to the detachment fiber, resulting in the reported failure to detach.The solder joint on the distal end of the rh coil is verified 100% in-process during manufacture of the dpu.Thus, it is unlikely that the solder was missing when the device left the manufacturing facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6819837
Report Number2954740-2017-00235
Device Sequence Number1522588
Product Code HCG
UDI-Device Identifier00878528003007
UDI-Public(01)00878528003007(17)210228(10)C41462
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberPC410041230
Device Lot NumberC41462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/19/2017
Patient Sequence Number1